Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235918] of Robert Calderbank

Papers Published

  1. Islam, KMZ; Rabiei, P; Al-Dhahir, N; Diggavi, SN; Calderbank, AR, Linear diversity-embedding STBC: Design issues and applications, IEEE Transactions on Communications, vol. 57 no. 6 (2009), pp. 1578-1583, ISSN 0090-6778 [doi]
    (last updated on 2017/12/11)

    Abstract:
    We design a novel class of space-time codes, called linear diversity-embedding space-time block codes (LDE-STBC) where a high-rate STBC is linearly superimposed on a highdiversity STBC without requiring channel knowledge at the transmitter. In applying this scheme to multimedia wireless communications, each traffic type constitutes a transmission layer that operates at a suitable rate-diversity tradeoff point according to its quality-of-service requirements. This, in turn, provides an unequal-error-protection (UEP) capability to the different information traffic types and allows a form of wireless communications where the high-rate STBC opportunistically takes advantage of good channel realizations while the embedded high-diversity STBC ensures that at least part of the information is decoded reliably. We investigate transceiver design issues specific to LDE-STBC including reduced-complexity coherent decoding and effective schemes to vary the coding gain to further enhance UEP capabilities of the code. Furthermore, we investigate the application of LDE-STBC to wireless multicasting and demonstrate its performance advantage over conventional equal-error-protection STBC. © 2009 IEEE.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320